Acute Kidney Injury and Quadriparesis Due to Rosuvastatin Induced Rhabdomyolysis- A Case Report OD08-OD09
Dr. Kamlesh S. Suthar,
Assistant Professor, Department of Pathology, Laboratory Medicine, Transfusion Services and Immunohematology, G. R. Doshi and K. M. Mehta Institute
of Kidney Diseases & Research Centre (IKDRC)- Dr. H.L. Trivedi Institute of Transplantation Sciences (ITS), Civil Hospital Campus,
Asarwa, Ahmedabad- 380016, Gujarat, India.
E-mail : firstname.lastname@example.org
Statins as lipid lowering drugs, are safe and effective in reducing cardiovascular disease risk, but rarely produce myopathy like myalgia, myositis or rhabdomyolysis. We report the case of Rosuvastatin induced rhabdomyolytic acute renal failure and quadriparesis in a 67-year old male, a known case of type-2 diabetes mellitus and with a history of coronary angioplasty four months back. He was on antihypertensive, oral hypoglycemic and antiplatelet medications with Rosuvastatin 40mg/day. He was admitted with altered sensorium, breathlessness, vomiting, muscle weakness and decreased urine output and had raised serum creatinine, creatinine phosphokinase and myoglobin. After ruling out all other causation for rhabdomyolysis, we stopped Rosuvastatin and started supportive management and hemodialysis. Patient showed gradual recovery in renal function and quadriparesis. Patient was discharged with good urine output and on antihypertensive, hypoglycemic drug and diet restrictions for lipid control. He recovered completely and had normal renal function with well controlled lipid level on follow up of 6 months after discharge. Thus, prompt diagnosis of Rhabdomyolysis due to Rosuvastatin in absence of other aetiology and the multidisciplinary management can prevent further complication with favorable outcome.